MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 11/21/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that restenosis occurred.On (b)(6) 2023, the patient had a non-healing wound to the left foot trans-metatarsal amputation site and angiogram revealed left leg revascularization (previous intervention was unknown).The aorta and bilateral common, external, and internal iliac arteries were patent.The left common femoral, profunda femoris, and popliteal arteries were patent.The left superficial femoral artery (sfa) was patent with scattered areas of severe stenosis, and single-vessel runoff to the left foot through the peroneal artery with areas of severe stenosis.The catheter was advanced to the left superficial femoral, popliteal, and peroneal arteries with selective angiography at each level.A rotablator atherectomy device and 5 mm ranger drug-coated balloon was used for treatment of the sfa.The left peroneal artery was treated with a 2.5 mm plain balloon.Good result from revascularization of the left superficial femoral peroneal arteries with significantly improved flow lumen and more brisk filling down to the foot on completion angiogram.On (b)(6) 2023, the patient returned again with non-healing wound to the left foot trans-metatarsal amputation site and angiogram again revealed left leg revascularization.Intravascular ultrasound revealed left sfa occluded in the proximal thigh just a few centimeters past its origin with reconstitution at hunter's canal.The popliteal was patent though diffusely diseased with areas of scattered stenosis most notably around the knee and the tibioperoneal trunk was patent with moderate stenosis noted.The single-vessel runoff to the left foot through the peroneal artery was small and diffusely diseased though patent.Intravascular ultrasound showed the common femoral artery to be about 5 mm in diameter and patent, where the occluded sfa vessel diameters measured 3.54 mm.The popliteal measured 3-4 mm, tibioperoneal trunk and proximal peroneal arteries measured 2.3 mm.The catheter was advanced and a 2.2 mm phoenix atherectomy device was used to treat the sfa and popliteal arteries down to the level of the knee.The popliteal artery was also treated using a 4 mm plain balloon, and the sfa was further treated with angioplasty using 5 mm plain balloon.Follow-up angiogram performed, and intravascular ultrasound was used to evaluate the previously imaged femoral through proximal peroneal arteries.With satisfactory result, catheter and sheath and wire removed.It was noted that there was good result from revascularization with restoration of single vessel runoff to the left foot.The left lower extremity arterial tree was diffusely small but good caliber flow lumen throughout the revascularized superficial and popliteal arteries with brisk filling down to the foot.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18360423
Report Number2124215-2023-72283
Device Sequence Number12698474
Product Code ONU
UDI-Device Identifier08714729976042
UDI-Public08714729976042
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number01013H23
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown